Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 168, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 8:59 PM CDT for Oregon County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 2, 2018, 9:13 PM CDT
- In force
- 14 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 6:13 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 613 PM CDT Sat Jun 2 2018 .SHORT TERM...(This afternoon through Sunday) Issued at 240 PM CDT Sat Jun 2 2018 A cold front will push south across southern Missouri through this evening as an upper level trough moves across the region. Thunderstorms are expected to develop across south central and portions of far southern Missouri through early this evening as the front drops southeastward. With mean layer CAPE around 3000 J/KG, moderate deep layer shear and steep mid level lapse rates some storms could strong to severe storms. An inhibiting factor to storm development and coverage will be relatively warm mid level temperatures and capping inversion. In general the greatest risk for severe storms will be southeast of a Rolla to Houston line. Continue to closely monitor weather conditions and the latest information. A much more pleasant airmass will follow the frontal passage for Sunday. Cooler temperatures and less humid conditions can be expected along with a northerly breeze. Highs Sunday will generally be in the lower 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 240 PM CDT Sat Jun 2 2018 The mean upper level ridge position will remain to our west into at least the middle of next week leaving our region under a northwesterly flow aloft. Dry weather is expected through at least Tuesday but will have to monitor the development of convective complexes over the Plains. It appears there is some potential for convective complexes to impact area at times during the last half of next week. Otherwise seasonably warm and humid weather conditions can be expected next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 611 PM CDT Sat Jun 2 2018 Pilots can expect prevailing VFR conditions tonight through Sunday. Gusty northwest winds this evening behind a passing cold front will gradually subside but will resume on Sunday. Thunderstorms will impact areas east of the terminal sites this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1249 PM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1249 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms will develop across south central and portions of far southern Missouri this afternoon. The greatest coverage of storms and highest risk for severe weather afternoon will be southeast of a Branson to Rolla line. The most intense storms storms will capable of producing large hail up to the size of ping pong balls and damaging winds up to 70 mph. The risk for an isolated tornado very low. In addition, locally heavy rainfall and frequent lightning will accompany any storm. There is a limited risk for localized flooding in south central Missouri. Heat index values will warm into the upper 90s to around 100 degrees across far southern Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 2, 6:12 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT SAT JUN 2 2018
MOZ104-030000-
Taney MO-
612 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsyth, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Protem...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.
LAT...LON 3653 9317 3669 9308 3653 9277 3650 9277
3650 9310
TIME...MOT...LOC 2312Z 311DEG 16KT 3659 9305
BurchfieldSpecial weather statement, Jun 2, 6:37 PM CDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Springfield MO 637 PM CDT SAT JUN 2 2018 MOZ105-030045- Ozark MO- 637 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 745 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Ava, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Gainesville... Theodosia... Wasola... Sundown... Brixey... Noble... Willhoit... Hardenville... Thornfield... Sycamore... Rockbridge... Long Run... Isabella... Zanoni... A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3657 9277 3681 9276 3679 9222 3656 9234 TIME...MOT...LOC 2337Z 290DEG 16KT 3679 9263 Burchfield
Special weather statement, Jun 2, 6:49 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Springfield MO 649 PM CDT SAT JUN 2 2018 MOZ082-030045- Texas MO- 649 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS COUNTY UNTIL 745 PM CDT... At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Cabool, or 9 miles south of Houston, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cabool... Houston... Summersville... Raymondville... Arroll... Elk Creek... Eunice... Yukon... Hartshorn... Clear Springs... Solo... Pine Crest... Simmons... A severe thunderstorm watch remains in effect until 1000 PM CDT for south central Missouri. LAT...LON 3706 9223 3743 9194 3731 9165 3705 9166 TIME...MOT...LOC 2349Z 290DEG 16KT 3720 9201 Burchfield
Local storm report, Jun 2, 7:07 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 ENE LICKING 37.51N 91.82W
06/02/2018 E2.50 INCH TEXAS MO PUBLIC
SOCIAL MEDIA POST. TIME ESTIMATED BY RADAR.
REPORT WAS JUST EAST OF LICKING ALONG
HIGHWAY 32.
&&
DSASpecial weather statement, Jun 2, 7:19 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Springfield MO 719 PM CDT SAT JUN 2 2018 MOZ105-030100- Ozark MO- 719 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL 800 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near Price Place, or 10 miles north of Bull Shoals, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Pontiac... Sundown... A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3657 9267 3656 9234 3650 9230 3650 9269 TIME...MOT...LOC 0019Z 338DEG 19KT 3653 9258 Burchfield
Local storm report, Jun 2, 7:44 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 5 ESE LENOX 37.63N 91.67W
06/02/2018 E1.00 INCH DENT MO PUBLIC
SOCIAL MEDIA POST. PEA TO QUARTER SIZED
HAIL. TIME ESTIMATED BASED ON RADAR.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:19 PM CDT | Special Weather Statement | SGF | Ozark | 41 min |
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 59 min |
| Jun 2, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.